Oregon, 2014

Heavy Snow in Oregon, February 7, 2014

February 7, 2014 · NWS BOI · 2 events in 2 counties and zones

A potent winter storm spread heavy snow across parts of Southeast Oregon and Southwest Idaho on the 7th of the month.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOI wrote it up.

A potent winter storm spread heavy snow across parts of Southeast Oregon and Southwest Idaho on the 7th of the month.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before the first event at Feb 7, 3:35 AM MST, 5 hours 55 minutes earlier.

Area forecast discussion, Feb 7, 3:35 AM MST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
335 AM MST FRI FEB 7 2014

.SHORT TERM...TODAY THROUGH SATURDAY...NO MAJOR CHANGES WERE MADE
TO THE PREVIOUS FORECAST. FIRST /AND WEAKER/ OF TWO SHORT WAVE
TROUGHS IS MOVING THROUGH THE REGION THIS MORNING. A WARM FRONT
HAS ALREADY CLEARED THE AREA AND BROUGHT A WIDESPREAD LIGHT SNOW
EVENT OVERNIGHT. THE MAIN TROUGH AXIS WILL BRING SNOW SHOWERS AND
ADDITIONAL SNOW ACCUMULATIONS TODAY. A SECOND AND STRONGER TROUGH
WILL MOVE THROUGH TONIGHT AND SATURDAY. ANOTHER WARM FRONT WILL
LIFT NORTHWARD THROUGH THE REGION TONIGHT...ACCOMPANIED BY LIGHT
TO MODERATE SNOW. THE BULK OF THE SNOW FOR THE VALLEYS WILL BE
ASSOCIATED WITH THIS FEATURE TONIGHT. THIS WILL BE FOLLOWED BY
MORE SHOWERS AND ADDITIONAL SNOW ACCUMULATIONS ON SATURDAY. SNOW
LEVELS WILL BE NEAR VALLEY FLOORS TODAY...THEN RISE TO 3000-4000
FEET BEHIND THE WARM FRONT SATURDAY AFTERNOON. GUSTY WINDS
EXTENDING ACROSS SOUTHERN HARNEY/MALHEUR COUNTIES INTO THE
SOUTHWEST IDAHO HIGHLANDS WILL LEAD TO AREAS OF BLOWING SNOW. THE
WINTER WEATHER ADVISORIES AND WARNINGS WILL REMAIN IN EFFECT
THROUGH SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH FRIDAY...ACTIVE WEATHER
PATTERN WILL PERSIST THROUGH NEXT WEEK AS WESTERLY FLOW ALOFT
CONTINUES TO ADVECT PACIFIC MOISTURE INLAND. EMBEDDED UPPER LEVEL
WAVES WILL PROVIDE A FOCUS FOR PRECIPITATION...WITH CURRENT TIMING
SUPPORTING A PASSAGE/ROUND EVERY 18 TO 24 HOURS. ONE SIGNIFICANT
DIFFERENCE /FROM THE CURRENT PATTERN/ WILL BE RISING HEIGHTS AND
THICKNESSES...FOR WARMER TEMPERATURES AND HIGHER SNOW LEVELS.
TEMPERATURES WILL RANGE FROM NEAR FREEZING /ACROSS MOUNTAIN
VALLEYS/ TO UPPER 40S NEAR THE NEVADA BORDER. EXPECT RAIN AS THE
PREDOMINANT PRECIPITATION TYPE BELOW 4000 FT MSL MONDAY THROUGH
FRIDAY.

&&

.AVIATION...WIDESPREAD MVFR AND AREAS OF IFR IN LIGHT TO MODERATE
SNOW SHOWERS THROUGH 21Z. MOUNTAINS OBSCURED. SOUTH OF THE SNAKE
RIVER AND ACROSS THE BOISE MOUNTAINS - SHOWERS WILL INCREASE IN
COVERAGE /BECOMING NUMEROUS/ AFTER 15Z. EAST/SOUTHEAST SURFACE
WINDS GENERALLY 10 TO 15 KTS WITH LOCAL GUSTS TO 25 KTS. WESTERLY
WINDS ALOFT WILL AVERAGE 45 KTS AT 10 KT FT MSL THROUGH 00Z.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 5 PM MST SATURDAY IDZ015-016-029-030.
     WINTER WEATHER ADVISORY UNTIL 5 PM MST SATURDAY
     IDZ011>014-028-033.
OR...WINTER STORM WARNING UNTIL 5 PM MST /4 PM PST/ SATURDAY
     ORZ061-063.
     WINTER WEATHER ADVISORY UNTIL 5 PM MST SATURDAY ORZ064.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST SATURDAY ORZ062.

&&

WEATHER.GOV/BOISE

SHORT TERM...BW
LONG TERM....MT
AVIATION.....MT
Hazardous weather outlook, Feb 7, 5:54 AM MST, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
554 AM MST FRI FEB 7 2014

IDZ015-016-029-030-ORZ061-063-081300-
SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-
SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY-
554 AM MST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER STORM WARNING FOR HEAVY SNOW REMAINS IN EFFECT UNTIL 5
PM MST/4 PM PST SATURDAY. REFER TO THE WINTER STORM
WARNING...WSWBOI..FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER STORM WARNING REMAINS IN EFFECT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER VIA
ESTABLISHED PROCEDURES.

IDZ011>014-028-033-ORZ064-081300-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-CAMAS PRAIRIE-UPPER WEISER RIVER-
LOWER TREASURE VALLEY OR-
554 AM MST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IDAHO...WEST CENTRAL IDAHO AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 5 PM
MST/4 PM PST SATURDAY. REFER TO THE ADVISORY...WSWBOI...FOR
DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER VIA
ESTABLISHED PROCEDURES.

ORZ062-081300-
BAKER COUNTY-
554 AM MST FRI FEB 7 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
OREGON.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY FOR SNOW REMAINS IN EFFECT UNTIL 10 AM
PST SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTER WEATHER ADVISORY REMAINS IN EFFECT THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HAZARDOUS WEATHER VIA
ESTABLISHED PROCEDURES.

In the hours before

Local storm report, Feb 7, 6:46 AM MST, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
646 AM MST FRI FEB 07 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     SNOW             5 NW BOISE              43.66N 116.30W
02/07/2014  M2.4 INCH        ADA                ID   COCORAHS

0621 AM     SNOW             3 NE HORSESHOE BEND     43.94N 116.15W
02/07/2014  M3.0 INCH        BOISE              ID   TRAINED SPOTTER

0624 AM     SNOW             6 SE BOISE              43.55N 116.14W
02/07/2014  M1.5 INCH        ADA                ID   COCORAHS

0624 AM     SNOW             6 NNW CALDWELL          43.74N 116.72W
02/07/2014  M1.5 INCH        CANYON             ID   COCORAHS

0645 AM     SNOW             S BOISE                 43.61N 116.23W
02/07/2014  M0.9 INCH        ADA                ID   OFFICIAL NWS OBS

            0.9 INCHES OF NEW SNOW OVERNIGHT.

&&

THIMMESCH

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heavy snow. Local standard time, as filed.

Heavy Snow, Malheur

When
February 7, 9:30 AM MST to 9:30 PM MST
Where
Malheur forecast zone
Reported by
Trained Spotter
Coordinates
43.193, -117.623 (the zone’s center; the record gives no point)

Trained spotters reported five to six inches of snow across the area.

Heavy Snow, Harney

When
February 7, 9:00 AM PST to 9:00 PM PST
Where
Harney forecast zone
Reported by
Trained Spotter
Coordinates
43.064, -118.968 (the zone’s center; the record gives no point)

Trained spotters reported five to eight inches of snow across the area.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oregon in 2014Every state in 2014This day in weather historyWarnings in Oregon, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 499145, 499144.